Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 47, NWS Las Vegas, NV

November 13, 2008Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Nov 13, 2008, 3:41 PM MST for Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California. It took effect at Nov 14, 2008, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2008, 3:41 PM MST (22:41 UTC)
In effect from
Nov 14, 2008, 10:00 AM MST
Expired
Nov 14, 2008, 7:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2008-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2008-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2240 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 132241
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM PST THU NOV 13 2008

...STRONG NORTH WINDS WITHIN THE COLORADO RIVER VALLEY FRIDAY...

.A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP OVER SOUTHERN
NEVADA AND THE MOJAVE DESERT TONIGHT AND FRIDAY. THIS WILL LEAD
WINDY CONDITIONS WITHIN THE COLORADO RIVER VALLEY FRIDAY.

AZZ002-036-CAZ527-NVZ021-140645-
/O.NEW.KVEF.WI.Y.0047.081114T1700Z-081115T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
241 PM PST THU NOV 13 2008 /341 PM MST THU NOV 13 2008/

...WIND ADVISORY IN EFFECT FROM 9 AM PST /10 AM MST/ TO 6 PM PST
/7 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM PST /10 AM MST/ TO 6 PM
PST /7 PM MST/ FRIDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA
SOUTH TO PARKER DAM AND LAKE HAVASU CITY.

NORTH WINDS WILL BEGIN TO INCREASE AFTER MIDNIGHT TONIGHT WITH
GUSTS UP TO 30 MPH POSSIBLE BEFORE SUNRISE FRIDAY. SUSTAINED NORTH
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR DURING THE
LATE MORNING AND AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL
SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR
OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE
LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN
PROTECTED COVES AND INLETS.

$$

PIERCE
6 follow-up statements
000 
WWUS75 KVEF 140634
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1034 PM PST THU NOV 13 2008

AZZ002-036-CAZ527-NVZ021-141200-
/O.CON.KVEF.WI.Y.0047.081114T1700Z-081115T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
1034 PM PST THU NOV 13 2008 /1134 PM MST THU NOV 13 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ TO
6 PM PST /7 PM MST/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ TO
6 PM PST /7 PM MST/ FRIDAY FOR THE COLORADO RIVER VALLEY FROM THE
LAKE MEAD NATIONAL RECREATION AREA SOUTH TO LAKE HAVASU.

NORTH WINDS WILL BEGIN TO INCREASE AFTER MIDNIGHT TONIGHT ALONG
THE COLORADO RIVER VALLEY WITH GUSTS UP TO 30 MPH POSSIBLE BEFORE
SUNRISE. SUSTAINED NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45
MPH WILL OCCUR FRIDAY DURING THE LATE MORNING AND AFTERNOON HOURS.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL
THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID
THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND
INLETS.

$$

ADAIR
000 
WWUS75 KVEF 141133
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 AM PST FRI NOV 14 2008

AZZ002-036-CAZ527-NVZ021-142000-
/O.CON.KVEF.WI.Y.0047.081114T1700Z-081115T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
333 AM PST FRI NOV 14 2008 /433 AM MST FRI NOV 14 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS
MORNING TO 6 PM PST /7 PM MST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS
MORNING TO 6 PM PST /7 PM MST/ THIS AFTERNOON FOR LAKE MEAD
NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY.

NORTH WINDS WILL CONTINUE TO INCREASE THIS MORNING ALONG THE
COLORADO RIVER VALLEY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED BY LATE MORNING...CONTINUING THROUGH THE
AFTERNOON. WINDS WILL DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30
MPH THIS EVENING.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$
000 
WWUS75 KVEF 141725
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
925 AM PST FRI NOV 14 2008

AZZ002-036-CAZ527-NVZ021-142330-
/O.CON.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
925 AM PST FRI NOV 14 2008 /1025 AM MST FRI NOV 14 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
AFTERNOON FOR LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO
RIVER VALLEY.

STRONG NORTH WINDS WILL CONTINUE THIS MORNING AND INTO THIS
AFTERNOON ALONG THE COLORADO RIVER VALLEY. SUSTAINED WINDS OF 20
TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE
AFTERNOON. WINDS WILL DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30
MPH THIS EVENING.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$

LABELLE
000 
WWUS75 KVEF 141832
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1032 AM PST FRI NOV 14 2008

NVZ016-142330-
/O.EXA.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/
NORTHEAST CLARK COUNTY-
INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA
1032 AM PST FRI NOV 14 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR
NORTHEAST CLARK COUNTY.

STRONG NORTH WINDS HAVE DEVELOPED THIS MORNING AND ARE EXPECTED TO
CONTINUE THROUGH THIS AFTERNOON...ESPECIALLY ALONG HIGHWAY 15
SOUTHWEST OF MESQUITE. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS
TO 45 MPH CAN BE EXPECTED. WINDS WILL DECREASE TO 10 TO 20 MPH
WITH GUSTS TO 30 MPH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND
GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

AZZ002-036-CAZ527-NVZ021-142330-
/O.CON.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
1032 AM PST FRI NOV 14 2008 /1132 AM MST FRI NOV 14 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
AFTERNOON FOR THE LAKE HAVASU AND FORT MOHAVE AREAS AS WELL AS THE
LAKE MEAD NATIONAL RECREATION AREA AND SAN BERNARDINO COUNTY UPPER
COLORADO RIVER VALLEY AREA.

STRONG NORTH WINDS WILL CONTINUE THIS MORNING AND INTO THIS
AFTERNOON ALONG THE COLORADO RIVER VALLEY. SUSTAINED WINDS OF
20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE
THROUGH THE AFTERNOON. WINDS WILL DECREASE TO 10 TO 20 MPH WITH
GUSTS TO 30 MPH THIS EVENING.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$
000 
WWUS75 KVEF 142334
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 PM PST FRI NOV 14 2008

AZZ002-036-CAZ527-NVZ021-150200-
/O.CON.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
334 PM PST FRI NOV 14 2008 /434 PM MST FRI NOV 14 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
AFTERNOON FOR LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL
RECREATION AREA...SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY.

STRONG NORTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON WITH SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS TO
AROUND 50 MPH. THESE WINDS WILL THEN DECREASE TO BETWEEN 10 AND
20 MPH WITH GUSTS TO 30 MPH EARLY IN THE EVENING AND LOWER FURTHER
OVERNIGHT.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$

NVZ016-150200-
/O.CON.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/
NORTHEAST CLARK COUNTY-
INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA
334 PM PST FRI NOV 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON
FOR NORTHEAST CLARK COUNTY.

STRONG NORTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON WITH SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS TO
45 MPH...ESPECIALLY SOUTHWEST OF MESQUITE ALONG HIGHWAY 15. THESE
WINDS WILL THEN DECREASE TO BETWEEN 10 TO 20 MPH WITH GUSTS TO 30
MPH EARLY THIS EVENING AND LOWER FURTHER OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND
GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 150155
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
555 PM PST FRI NOV 14 2008

AZZ002-036-CAZ527-NVZ021-150300-
/O.EXP.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
555 PM PST FRI NOV 14 2008 /655 PM MST FRI NOV 14 2008/

...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ FOR THE
COLORADO RIVER VALLEY FROM THE LAKE MEAD NATIONAL RECREATION AREA
DOWN TO LAKE HAVASU. NORTH WINDS DECREASED DURING THE LATE
AFTERNOON AS EXPECTED AND THE WIND ADVISORY WILL EXPIRE ON
SCHEDULE. NORTH WINDS OF 10 TO 20 MPH WILL CONTINUE OVERNIGHT.
GUSTS UP TO 30 MPH MAY STILL OCCUR IN SOME NORTH-SOUTH CHANNELS.

$$

NVZ016-150300-
/O.EXP.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/
NORTHEAST CLARK COUNTY-
INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA
555 PM PST FRI NOV 14 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM PST...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST FOR NORTHEAST CLARK
COUNTY. NORTH WINDS DECREASED DURING THE LATE AFTERNOON AS
EXPECTED AND THE WIND ADVISORY WILL EXPIRE ON SCHEDULE. NORTHEAST
WINDS AROUND 10 MPH CAN BE EXPECTED OVERNIGHT.

$$

ADAIR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 13, 10:40 AM MST, 5 hours 1 minute earlier.

Area forecast discussion, Nov 13, 10:40 AM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
940 AM PST THU NOV 13 2008

.SYNOPSIS...NORTHWEST FLOW ALOFT WILL REMAIN OVER THE AREA THROUGH
TODAY BEFORE A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE WESTERN
STATES INTO THE WEEKEND. THIS WILL RESULT IN BREEZY TO LOCALLY WINDY
CONDITIONS ON FRIDAY WHILE DRY CONDITIONS WITH TEMPERATURES ABOVE
NORMAL CONTINUE THROUGH THE WEEKEND.
&&

.UPDATE...RIDGE AXIS CENTERED ALONG 130 WEST THIS MORNING WITH DRY
NORTHWEST FLOW CONTINUING OVER THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT TODAY. NORTHWEST FLOW STILL SOMEWHAT DIRTY WITH SOME HIGH
CLOUDS SPILLING DOWN EAST SIDE OF RIDGE. MODELS REMAIN CONSISTENT
BUILDING SURFACE HIGH OVER THE NORTHERN GREAT BASIN FRIDAY AND
SATURDAY FOR AN INCREASE IN NORTH WINDS AREAWIDE...WHILE STRONGEST
WINDS WILL IMPACT THE COLORADO RIVER VALLEY. TEMPERATURES WILL
REMAIN ABOVE NORMAL FOR THE FORESEEABLE FUTURE. NO UPDATE
NEEDED.
&&

.PREV DISCUSSION...312 AM PST THU NOV 13...ONE LAST DAY OF VARIABLE
HIGH LEVEL MOISTURE AS NORTHWEST FLOW CONTINUES OVER THE CWA TODAY.
NORTHWEST FLOW BREAKS DOWN ON FRIDAY AND INTO THE WEEKEND AS A RIDGE
OF HIGH PRESSURE OFF THE WEST COAST SHIFTS EAST AND BUILDS OVER THE
AREA FOR CONTINUED DRY CONDITIONS. SURFACE HIGH PRESSURE BUILDING TO
THE NORTH OF THE CWA WILL INCREASE NORTH/SOUTH PRESSURE GRADIENTS
INTO FRIDAY RESULTING IN LOCALLY BREEZY TO WINDY CONDITIONS IN OUR
FAVORED NORTH WIND PRONE AREAS. A WIND OR LAKE WIND ADVISORY WILL
LIKELY BE NEEDED IN THE AFTERNOON PACKAGE FOR THE COLORADO RIVER
VALLEY. TODAYS TEMPERATURES TO BE SIMILAR OR A FEW DEGREES ABOVE
THOSE REPORTED WEDNESDAY AFTERNOON AND THEN COOL A FEW DEGREES INTO
SATURDAY UNDER THE NORTHERLY SURFACE FLOW. HOWEVER EVEN WITH THE
COOLING...DAYTIME TEMPS ACROSS THE CWA WILL REMAIN ABOVE NORMAL INTO
THE WEEKEND...WITH NEAR RECORD HIGHS POSSIBLE TODAY IN THE OWENS
VALLEY.

.LONG TERM...LITTLE CHANGE IN THE EXTENDED PERIOD AS HIGH PRESSURE
WILL REMAIN IN PLACE THROUGH MONDAY. RIDGE WILL FLATTEN SOMEWHAT ON
TUESDAY AS A WEAK SHORTWAVE TROUGH MOVES THROUGH THE PACIFIC
NORTHWEST. OTHER THAN A FEW HIGH CLOUDS ASSOCIATED WITH THE
SHORTWAVE...LITTLE EFFECT ON THE WEATHER WILL BE NOTED. HIGH
PRESSURE WILL REESTABLISH ITSELF ON WEDNESDAY AND CONTINUE THROUGH
THE REMAINDER OF THE WEEK.
&&

.AVIATION...FOR MCCARRAN...VARIABLE SURFACE WINDS LESS THAN 5 KNOTS
ARE EXPECTED TO PERSIST THROUGH 16Z THIS MORNING. ITS POSSIBLE THAT
NORTHERLY WINDS AROUND 10KTS WILL OCCUR BETWEEN 17Z-19Z TODAY BEFORE
BECOMING NORTHEAST AROUND 7-9KTS. SURFACE WINDS WILL INCREASE LATE
TONIGHT INTO FRIDAY MORNING WITH NORTH WINDS AROUND 14-18KTS. BKN
CIGS AOA 20KFT EXPECTED INTO TONIGHT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT AND VARIABLE SURFACE WINDS WILL BECOME NORTHERLY
AROUND 10-15KTS AFTER 17Z. NORTH WINDS WILL INCREASE LATE TODAY
THROUGH FRIDAY WITH SPEEDS GENERALLY 15-30KTS AFTER 12Z FRIDAY.
BKN CIGS AOA 20KFT EXPECTED INTO TONIGHT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

PIERCE/JENSEN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 13, 7:15 AM MST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
615 AM PST THU NOV 13 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-140515-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
615 AM PST THU NOV 13 2008 /715 AM MST THU NOV 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SURFACE PRESSURE GRADIENTS WILL INCREASE OVERNIGHT RESULTING IN
LOCAL WINDY CONDITIONS ON FRIDAY. THE MAIN CONCERN WILL BE IN THE
NORTH WIND PRONE AREAS SUCH AS THE COLORADO RIVER VALLEY WITH
EITHER WIND OR LAKE WIND ADVISORIES POTENTIALLY BEING ISSUED
LATER TODAY FOR FRIDAY AFTERNOON. LOCAL NORTH WINDS WILL CONTINUE
INTO SATURDAY BEFORE DECREASING. NO ADDITIONAL WEATHER CONCERNS
ARE EXPECTED THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Arizona, 2008Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.